perserverance

Concerned abour absorption of my regular high dose of Methadone after bypass

2 posts in this topic

Hello Dr. Callery,

 

I have been taking 220mg of Methadone for almost five years and have done so well since then I cannot imagine what to do if would stop working.  I have been able to take the reigns in my life and graduated from graduate school with a 4.0 since my I have been sober.  My life is now structured and I feel great.  Although I do have an eating disorder, I got to where my weight got out of control with the addition of Methadone and hypothyroidism (I'm taking 300mg of synthroid; I have had a TSH of 50 which is why I'm on 300).  Anyone who has had an addiction knows that when you begin to life a consistent, normal, and sober life...you do not want to lose it!  My problem is that I am terrified of the methadone not working anymore due to problems with absorption post-op bypass.  I get mixed answers...some say probably will and some say no.  Do you have any advice on this topic? I'm so frightened and although I'm in recovery I'm still afraid to ask just any professional about this due to the inexhaustible stigma placed on this disease and moreover, methadone patients.  Can you help?

Share this post


Link to post
Share on other sites

Dear Perserverane,

 

Your absorption of methadone may decrease somewhat after weight loss surgery whether it be bypass of sleeve gastrectomy. You'll need to work closely with your prescribing physician to adjust the dose as needed over time. Same is true for your other medications. You seem thoughtful, aware, and careful, so I don't think you'll have any problem.

 

Dr. Callery

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now